MAUDE Adverse Event Report: ARROW INTERNATIONAL INC. ARROW CVC SET: 3-LUMEN 7 FR X 20 CM; CATHETER PERCUTANEOUS

ARROW INTERNATIONAL INC. ARROW CVC SET: 3-LUMEN 7 FR X 20 CM; CATHETER PERCUTANEOUS
Model Number IPN055199
Medical Device Problem Code Deformation Due to Compressive Stress (2889)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/09/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Qn# (b)(4).
 
Event or Problem Description
Customer reports "the clamp is making a mark that decreases the flow of the infusion of the treatment delivered to the patient.".It was reported when clamping the proximal line (white cap), the plastic is compressed and remains compressed, preventing the infusion of amino acids.No patient injury reported.No medical intervention required.It was reported "there was no consequence for the patient because he was monitored with arterial catheters" and "the team was quickly to help the patient".
 
Additional Manufacturer Narrative
Qn# (b)(4).The customer returned one unopened representative kit and one 3-lumen cvc for evaluation.The cvc was returned with open slide clamps on all three lumens.Visual examination did not reveal any kinks, depressions, or damage to the extension lines.Visual examination of the representative sample did not reveal any defects or anomalies.The outer diameter of the proximal lumen measured to be 2.14 mm which is within specifications of 2.13-2.21 mm per product drawing.The inner diameter of the proximal lumen measured to be 1.42 mm which is within specifications of 1.42-1.50 mm per product drawing.This indicates that the wall thickness measured within specifications.The sample was functionally tested in accordance with the instructions-for-use (ifu) provided with this kit.The ifu instructs, "flush each lumen with sterile normal saline for injection to establish patency and prime lumen(s)." all three lumens were flushed using a water-filled lab inventory syringe.No blockages or leaks were detected.The ifu also instructs, "thread tip of catheter over guidewire.Sufficient guidewire length must remain exposed at hub end of catheter to maintain a firm grip on guidewire." a lab inventory guide wire was able to pass through the returned catheter with minimal resistance.The returned extension lines were repeatedly clamped and unclamped.No depressions or blockages were observed after clamping.A device history record review was performed with no relevant findings.The ifu provided with this kit instructs the user, "slide clamp(s) are provided on extension lines to occlude flow through each lumen during line and luer-lock connector changes." the customer report of damaged/compressed extension lines could not be confirmed by complaint investigation of the returned sample and representative kit.The catheter passed all relevant visual , dimensional, and functional testing, and a device history record review was performed with no relevant findings.No issues were observed.Teleflex will continue to monitor and trend for complaints of this nature.
 
Event or Problem Description
Customer reports "the clamp is making a mark that decreases the flow of the infusion of the treatment delivered to the patient.".It was reported when clamping the proximal line (white cap), the plastic is compressed and remains compressed, preventing the infusion of amino acids.No patient injury reported.No medical intervention required.It was reported "there was no consequence for the patient because he was monitored with arterial catheters" and "the team was quickly to help the patient.".

Brand Name
ARROW CVC SET: 3-LUMEN 7 FR X 20 CM
Common Device Name
CATHETER PERCUTANEOUS
Manufacturer (Section D)
ARROW INTERNATIONAL INC.
reading PA
MDR Report Key11368937
Report Number3006425876-2021-00178
Device Sequence Number3444132
Product Code DQY
UDI-Device Identifier10801902146615
UDI-Public10801902146615
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
K862056
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 02/09/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/31/2025
Device Model NumberIPN055199
Device Catalogue NumberCV-15703
Device Lot Number71F20H2580
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/26/2021
Initial Date Received by Manufacturer 02/09/2021
Supplement Date Received by Manufacturer03/29/2021
Initial Report FDA Received Date02/23/2021
Supplement Report FDA Received Date03/29/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
AMINO ACIDS; AMINO ACIDS